... been abusing opiates for almost two years. I start a Sub program tomorrow, along with 4 NA meetings per week. I have tried cold turkey quits many times and failed. My lastest attempt was less than two weeks ago, made it 2 1/2 days only to fail once again. I did succeed in lowering my dose by quite a bit. I am taking half of the total mg that I was. My question is, being that I am already feeling some withdrawl symtoms, and i start the Sub program tomorrow, is it a positive that I reduced my intake before starting the program? I have not yet seen the Doctor for my blood screening
Opiate Withdrawal - Hello everyone! I am new to this group and site. I am an opiate addict, I have?
Added 30 Nov 2010:
Ok i have new details to add. Today I recieved my first dose of sub. The doctor gave me 8mg at his office and then re-evaluated in an hour and a half. He only asked how I felt. I responded to him honestly, saying, all my withdraw feelings had disappeared. He didnt ask any other questions. I was 30 hours into withdraw before the dose. When I filled my prescription, I realized that he had prescribed 16mg a day. I am 7 hours into my first dose and still feel fine. I am asking for opinions, is this too much? I am planning to ride this out and try to not take anymore than 8mg a day. Opinions?
Added 4 Dec 2010:
I have found a comfortable dose, I'm currently taking 6mg a day. I plan to step to only 5mg beginning on Monday. How soon will it be comfortable to take another step? Thanks for all the advice, so far I have followed what people with experience have said, instead of my Quack, ummmm I mean Doctor. I'm finding that I feel somewhat good, the first few days I had alot of nausea, but that seems to have gone away. Still have alot of urges, i know, learn to live with it! Urgggggggg. Have to admit, my confidence is much higher than a week ago about quitting. Thanks all!
You have to be in withdrawal for about 24 hours before you can start subs and not go into something called precipitated withdrawal. Don't take anymore opiates today, tonight or in the morning if you are going to start subs. You can take imodium ad or advil. Don't take benzos either.
The standard dose to start with seems to be 16 mgs, and that is too much for most people, but they don't realize it. With subs, less is more and if you are fine, then stay on the 8mgs. It lasts for several days on the receptor sites in the brain after it has been used a few days in a row and you will know if you need more as you won't be comfortable. If you do think you need a bit more than the 8 mgs, try 2 mgs in the early afternoon. 2 mgs is one fourth of the 8 mg tablet.
I wouldn't take an extremely high dose of Sub. I was presfribed Subs and I was on them for only a month and I have been off of them for 2 months now and I still have slight withdrawal symtoms. I just want you to know that if you eventually decide to get off of them it will be much harder the longer you are on them and the higher the dose. Try to get youself feeling good on a low dose. Taper gradually down to a low dose with a doctors help. I tapered on my own without any help and I just used a pill cutter and cut them in half and then in quarters. You will be amazed how something the size of a damn bread crumb can make you feel normal.
IMO 16mgs is WAY too. High!!! If you read around the site you will find a lot of docs putting people on subs at these high doses making them almost impossible to come off of!! If you couldn't do your WD CT then doing it off subs at 8 16 and 24mg is 10 times worse... The longrr your on it the harder it is. The higher your dose the longer your on it! LESS IS MORE. Doctors don't know what their doing when it comes to this drug... Its so new it'll take a long time for them to learn what WE have learned through experiance on this site!!
He SHOULD have started you off at 2mg waited and hour asked how you were and given you 2mg more!
You could have prob leveled off between 4 and 6mg. But your at 8 that's ok STAY at 8!!!
Start reading through the forums that robert 325. OR intelmetal wrote or commented on because their tapper plans WORK with little to NO WD!! I can't remember if your susposed to drop by half the following day, or in 4 days meaning at some point in the next few days you should be stable at 4mg!!! Ill look n see if I can find the info and come back and let you know.
My suggestion is if you Want to make it drug free you follow the info given on this site by the members who have been here a while and NOT your doctor. I mean these are people who have done it!!!
NA meetings are great your well on your way congrats!
I was on opiates for 3 yrs before I started the treatment program. The day I want in to get help was hell. I had hit rock bottom. I am only on 8 mgs a day but boy when I forget to take it, I feel like hell. My advice to you is, if you feel fine then don't take more that you need. However, having said that, your Dr. prescribed that dose for a reason. Just keep in mind the more you take the longer it will take to wein yourself off which should be around your 6th month of taking the suboxone. I am so happy that you got help. Congrats to you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Feb 2010 • 1 answer
Posted 25 Feb 2010 • 3 answers
I am an Roxy addict... Was told that Suboxone would relieve the withdrawal symptoms. I sincerely wan
Posted 25 May 2011 • 5 answers
Posted 10 Oct 2011 • 7 answers
I am a percocet addict. I went to detox January 3, 2012. I have been clean for almost 2 1/2 months.?
Posted 12 Mar 2012 • 11 answers